Alert archive / Vermont / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Burlington, VT

May 27, 2014Addison County, Rutland County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2014, 3:26 PM EDT for Addison County, Rutland County, Vermont; Essex County, New York. It was in force for 64 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 3:26 PM EDT (19:26 UTC)
Expired
May 27, 2014, 4:30 PM EDT
In force
64 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 69 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:30 PM EDTTSTM WND GST 742 Nw Bridport, VT
May 27, 3:30 PM EDTHAIL 1.252 E Chimney Point, NYTREES DOWN AND HALF DOLLAR SIZED HAIL
May 27, 3:42 PM EDTTSTM WND DMG1 Nne Bridport, VTNUMEROUS TREES DOWN ALONG ROUTE 22A IN BRIDPORT
May 27, 3:42 PM EDTHAIL 1.751 W Bridport, VTGOLF BALL SIZED HAIL
May 27, 3:48 PM EDTTSTM WND DMG1 N Cornwall, VTNUMEROUS TREES DOWN ALONG ROUTE 30 IN CORNWALL
May 27, 3:54 PM EDTTSTM WND DMG3 Se Whiting, VTTREES DOWN IN SUDBURY
May 27, 4:08 PM EDTTSTM WND DMG1 Nne Bridport, VTNUMEROUS TREES DOWN ALONG ROUTE 22A IN BRIDPORT
May 27, 4:12 PM EDTTSTM WND DMGBrandon, VTTREES DOWN
May 27, 4:12 PM EDTHAIL 0.88Brandon, VTNICKEL SIZED HAIL
May 27, 4:18 PM EDTTSTM WND DMGForest Dale, VTTREES DOWN
May 27, 4:30 PM EDTHAIL 1.252 Se Pittsford, VT
May 27, 4:36 PM EDTHAIL 1.75Proctor, VT
May 27, 4:38 PM EDTHAIL 1Pittsford, VT
May 27, 4:40 PM EDTHAIL 1.752 E Proctor, VTGOLF BALL SIZED HAIL CEDAR AVENUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS51 KBTV 271926
SVRBTV
NYC031-VTC001-021-272030-
/O.NEW.KBTV.SV.W.0001.140527T1926Z-140527T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTH CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 430 PM EDT.

* AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR D A R STATE
  PARK...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MIDDLEBURY...CORNWALL...EAST MIDDLEBURY...RIPTON...BRANDON...
  GRANVILLE...PITTSFORD...HANCOCK...CHITTENDEN...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&

LAT...LON 4399 7353 4418 7342 4401 7276 4386 7287
      4387 7288 4390 7288 4387 7297 4383 7296
      4386 7288 4384 7287 4383 7279 4362 7300
TIME...MOT...LOC 1926Z 292DEG 25KT 4403 7330

$$
2 follow-up statements
824 
WWUS51 KBTV 271941
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EDT TUE MAY 27 2014

NYC031-VTC001-021-272030-
/O.CON.KBTV.SV.W.0001.000000T0000Z-140527T2030Z/
ESSEX NY-ADDISON VT-RUTLAND VT-
341 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND SOUTHERN
ADDISON COUNTY IN CENTRAL VERMONT...AND NORTH CENTRAL RUTLAND COUNTY
IN SOUTHERN VERMONT...

AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BRIDPORT...
MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SALISBURY STATION...EAST MIDDLEBURY...BRANBURY STATE PARK...
  SALISBURY...GOSHEN...BREAD LOAF...HANCOCK...GRANVILLE...HANCOCK...
  CHITTENDEN...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4399 7348 4413 7338 4401 7276 4386 7287
      4390 7288 4387 7297 4383 7296 4386 7288
      4384 7287 4383 7281 4362 7300
TIME...MOT...LOC 1941Z 294DEG 24KT 4398 7324

$$
512 
WWUS51 KBTV 272015
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT TUE MAY 27 2014

NYC031-VTC001-021-272025-
/O.CAN.KBTV.SV.W.0001.000000T0000Z-140527T2030Z/
ESSEX NY-ADDISON VT-RUTLAND VT-
415 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
AND NORTH CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT IS CANCELLED...

THE SEVERE WEATHER HAS MOVED OUT OF THE AREA. THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4399 7348 4413 7338 4401 7276 4386 7287
      4390 7288 4387 7297 4383 7296 4386 7288
      4384 7287 4383 7281 4362 7300
TIME...MOT...LOC 2015Z 294DEG 24KT 4389 7295

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:38 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 27, 1:38 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
138 PM EDT TUE MAY 27 2014

.SYNOPSIS...
ADDITIONAL SHOWERS ARE EXPECTED DURING THE DAY TODAY AS A BACKDOOR
COLD FRONT PUSHES SOUTHWESTWARD FROM NORTHERN MAINE AND THE ST.
LAWRENCE SEAWAY. THE WARMEST TEMPERATURES TODAY WILL BE FOUND
ACROSS WESTERN VERMONT AND PORTIONS OF NORTHERN NEW YORK AWAY FROM
THE IMMEDIATE ST. LAWRENCE VALLEY AND AWAY FROM THE APPROACHING
COLD FRONT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EARLY THIS EVENING ACROSS NORTHERN NEW YORK AND
WESTERN VERMONT. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH
THE STRONGER STORMS. THE BACKDOOR COLD FRONT RESULTS IN A COOLER
MARITIME AIR MASS ACROSS THE ENTIRE NORTH COUNTRY ON WEDNESDAY...BUT
WILL ALSO PROVIDE A BREAK FROM THE SHOWERY CONDITIONS OF THE PAST
FEW DAYS. HIGH PRESSURE PREVAILS THROUGH THURSDAY WITH DRY
CONDITIONS. A SURFACE AND UPPER LEVEL TROUGH APPROACHING FROM
SOUTHWESTERN QUEBEC AND SOUTHEASTERN ONTARIO THURSDAY NIGHT INTO
FRIDAY WILL BRING ADDITIONAL SCATTERED SHOWERS ACROSS THE NORTH
COUNTRY...WITH A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON.
CONDITIONS WILL TREND DRIER AND WARMER FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1150 AM EDT TUESDAY...OVERALL FORECAST IN GOOD SHAPE. GIVEN
THE WAVY NATURE TO THE FRONT THAT IS TRYING TO MOVE SOUTH HAVE
MATCHED OBSERVATIONS TO TAKE CARE OF THE TEMPERATURES AND HAVE
BLENDED INTO THE THERMAL PATTERN OF THE BTV4 TO HANDLE THE
TEMPERATURES FOR THIS AFTERNOON. THIS CREATES SOME INSTABILITY
SOUTH OF THE BOUNDARY...NAMELY THE SOUTHERN PORTIONS OF THE SAINT
LAWRENCE VALLEY AND NORTHERN ADIRONDACKS AS WELL AS PARTS OF
CENTRAL AND SOUTHERN VERMONT. WHILE DEEP LAYER SHEAR IS NOT AS
STRONG OVER THIS AREA AS IT WAS YESTERDAY...ENOUGH SHEAR EXISTS TO
ENHANCE THE POTENTIAL FOR ORGANIZED STORMS...SOME OF WHICH COULD
BE STRONG. GOING FORECAST HAS THIS COVERED WELL AND WILL CONTINUE
ON WITH THIS IDEA.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/...
AS OF 321 AM EDT TUESDAY...LINGERING CONVECTIVE STORMS ACROSS NRN
NY INTO SWRN VT WILL DIMINISH IN COVERAGE AND INTENSITY EARLY THIS
EVENING WITH LOSS OF DAYTIME HEATING...AND AS COOLER MARITIME AIR
MASS EVENTUALLY PUSHES SOUTH AND WESTWARD ACROSS THE REMAINDER OF
OUR FORECAST AREA. A FEW SHOWERS COULD CONTINUED THROUGH THE
OVERNIGHT PERIOD...ESPECIALLY ACROSS CENTRAL/S-CENTRAL VT.
ABUNDANT LOW CLOUDS ARE ALSO EXPECTED ASSOCIATED WITH MARINE
AIR...WITH PATCHY DRIZZLE POSSIBLE EAST OF THE GREEN MTNS.
OVERNIGHT LOWS WILL RANGE FROM THE MID 40S EAST OF THE GREENS TO
THE UPR 40S/LOWER 50S ELSEWHERE. SFC WINDS WILL BE CHANNELED DOWN
THE ST. LAWRENCE VALLEY FROM THE NE AROUND 10 KTS MUCH OF TONIGHT.
LIKEWISE...COOLER AIR MASS WILL PUSH THROUGH THE GREEN MTN
GAPS/PASSES WITH LOCALLY GUSTY E/SE WINDS ALONG THE WRN SLOPES AT
TIMES OVERNIGHT (UP TO 25 MPH).

ON WEDNESDAY...SFC RIDGE NOSES SWWD FROM ME/NH INTO VERMONT WITH
GRADUALLY LESSENING OF LOW STRATUS/STRATOCU WITH DAYTIME HEATING
AND MIXING. SHOULD BE PARTLY SUNNY MOST LOCATIONS FOR THE AFTN
HOURS. IT WILL BE A RELATIVELY COOL DAY WITH PREVAILING MARITIME
AIR MASS IN PLACE...WITH HIGHS MAINLY IN THE MID 60S (5-8F BELOW
NORMAL). WINDS WILL BE LIGHT AND VARIABLE.

CONTINUED DRY WEDNESDAY NIGHT AND THURSDAY WITH SFC RIDGE IN
PLACE. HIGH CENTER SHIFTS EWD INTO THE GULF OF MAINE ALLOWING FOR
DEVELOPMENT OF LIGHT SOUTHERLY WINDS FOR THE DAYLIGHT HRS
THURSDAY. THIS WILL ALLOW AIR MASS TO MODERATE A BIT WITH HIGHS
BACK INTO THE UPR 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 321 AM EDT TUESDAY...THURSDAY NGT AND FRIDAY WILL BRING AN
INCREASING THREAT OF SHOWERS AS UPPER LVL TROUGH MOVES OVER THE
NORTH COUNTRY. GFS INDICATING SOME INSTABILITY DURING THE DAY
FRIDAY...SO HAVE INCLUDED CHC TS. UPPER LVL TROUGH AND ASSOCIATED
VORTICITY WILL SHIFT SOUTH AND EAST OUT OF THE AREA ON SATURDAY...SO
HAVE LOW CHC FOR RESIDUAL SHOWERS OVER VT. SATURDAY NGT THROUGH
SUNDAY NGT...HIGH PRESSURE AT THE SFC WILL RESIDE OVER THE REGION
WHILE UPPER LVL RIDGING WILL BUILD IN...RESULTING IN DRY AND MOSTLY
CLEAR CONDITIONS. SFC RIDGE SLIDES TO THE SE SUNDAY NGT...PUTTING
THE NORTH COUNTRY IN SW FLOW...AHEAD OF A COLD FRONT APPROACHES FROM
THE NW. CLOUDS WILL SPREAD OVER THE REGION MONDAY...WITH INCREASING
THREAT OF SHOWERS ASSOCIATED WITH THE COLD FRONT. MODELS DIVERGE ON
EVOLUTION OF THIS SYSTEM...AS GFS KEEPS THE UPPER RIDGE IN PLACE
LONGER AND AFOREMENTIONED COLD FRONT WASHING OUT OVER THE AREA.
ECMWF KEEPS THE FRONT STRONGER WITH UPPER VORT LINING UP WELL WITH
SAID FRONT. BOTH MODELS HAVE AFFECTS OF FRONT ENDING MONDAY NGT WITH
BRIEF PERIOD OF DRY WEATHER ON TUESDAY BEFORE ANOTHER SYSTEM
ATTEMPTS TO MOVE IN FROM THE GREAT LAKES REGION.

TEMPERATURES THROUGHOUT THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL WITH MAX TEMPS IN THE 60S MTNS AND L/M70S VALLEYS. MIN TEMPS
WILL BE IN THE 40S MTNS AND L/M50S VALLEYS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...STILL MONITORING THE THREAT FOR TSRA
ACROSS THE REGION THIS AFTERNOON WITH THE BEST CHANCES ALONG A
LINE FROM KMSS-KBTV-KVSF SOUTHWARD. NORTHWARD...COOLER AIR ALONG
WITH MORE PERSISTENT CLOUD COVER SHOULD KEEP ONLY CHANCES FOR
SHRA. FOR FLIGHT CONDITIONS...MAINLY VFR IS EXPECTED THROUGH 00Z
THOUGH BRIEF PERIODS OF IFR/MVFR ARE LIKELY IF ANY TSRA HIT A
TERMINAL. OTHERWISE...AFTER 00Z SOUTHEAST FLOW WILL BRING ABUNDANT
LOW-LEVEL MOISTURE INTO THE REGION WITH WIDESPREAD MVFR CIGS
DEVELOPING. LOCALLY AT KMPV/KSLK/KMSS CIGS WILL LOWER TO IFR AND
POSSIBLY AT KPBG AS WELL. STRONGER SOUTHEAST FLOW AT KRUT WILL
KEEP CIGS MVFR THOUGH SOME BRIEF PERIODS OF IFR ARE POSSIBLE 06-12Z.
FOR VSBY AFTER 00Z...ALL SITES EXCEPT KSLK SHOULD BE VFR AS WINDS
JUST OFF THE DECK REMAIN STRONG ENOUGH TO INHIBIT FOG. LIGHTER
FLOW AT KSLK WILL ALLOW FOR SOME IFR VSBY THROUGH 12-14Z WEDS.
AFTER 12Z WEDS...ALL SITES WILL SEE SLOW IMPROVING CONDITIONS.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...

18Z WED THRU 00Z FRI...VFR UNDER SURFACE HIGH PRESSURE.

00Z FRI THRU 12Z SAT...VFR WITH PERIODS OF MVFR IN SHOWER AS AN
UPPER LEVEL TROUGH SWINGS THROUGH THE REGION.

12Z SAT THRU 00Z MON...VFR UNDER SURFACE HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...EVENSON
SHORT TERM...BANACOS
LONG TERM...KGM
AVIATION...LAHIFF
Hazardous weather outlook, May 27, 4:22 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
422 AM EDT TUE MAY 27 2014

NYZ026>028-031-VTZ001>004-006>008-010-012-016-280830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-LAMOILLE-
CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
422 AM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LAWRENCE
VALLEY...NORTHERN CHAMPLAIN VALLEY...CENTRAL AND NORTHEASTERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029-030-034-035-087-VTZ005-009-011-017>019-280830-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-
EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN CHITTENDEN-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
422 AM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...SOUTH-CENTRAL
VERMONT...AND THE CHAMPLAIN VALLEY

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS ACROSS THE
ADIRONDACKS SOUTHEASTWARD INTO THE CENTRAL AND SOUTHERN CHAMPLAIN
VALLEY...INCLUDING RUTLAND COUNTY. A FEW STRONGER STORMS HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, May 27, 12:05 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1205 PM EDT TUE MAY 27 2014

NYZ026>031-034-035-087-VTZ001-005-008>012-017>019-271900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...BURLINGTON...MONTPELIER...
MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND...
SPRINGFIELD...WHITE RIVER JUNCTION...UNDERHILL...BRISTOL...
RIPTON...EAST WALLINGFORD...KILLINGTON
1205 PM EDT TUE MAY 27 2014

...SCATTERED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
BETWEEN 1 PM AND 3 PM ACROSS NORTHERN NEW YORK AND PARTS OF
CENTRAL AND SOUTHERN VERMONT. THE GREATEST THREAT FOR STRONG
THUNDERSTORMS WILL BE ALONG AND SOUTH OF A MASSENA TO BURLINGTON
TO WHITE RIVER JUNCTION LINE. THE MAIN THREAT WILL BE DIME SIZE
HAIL...WIND GUSTS TO 40 MPH...AND LOCALIZED HEAVY DOWNPOURS...
WHICH MAY CAUSE MINOR LOW LYING AND POOR DRAINAGE FLOODING. THE
AREAL COVERAGE AND INTENSITY OF STORMS WILL DECREASE BY SUNSET
THIS EVENING.
Special weather statement, May 27, 3:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT TUE MAY 27 2014

NYZ034-035-VTZ009-011-018-019-272015-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-
308 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH ADDISON...EASTERN ESSEX
AND EASTERN RUTLAND COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST ADDISON...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS BETWEEN A QUARTER AND ONE
HALF OF AN INCH CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...WALTHAM...WEYBRIDGE...BROOKSVILLE...MIDDLEBURY...EAST
MIDDLEBURY...RIPTON...BRANBURY STATE PARK...BREAD LOAF...GOSHEN...
GRANVILLE...FLORENCE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4331 7300 4351 7293 4376 7300 4367 7310
      4392 7340 4381 7339 4380 7347 4448 7356
      4454 7346 4450 7331 4426 7331 4403 7274
      4387 7297 4383 7280 4372 7282 4368 7270
      4336 7276 4330 7287
Special weather statement, May 27, 3:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EDT TUE MAY 27 2014

NYZ029-087-272015-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
316 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL MOVE THROUGH WESTERN ST. LAWRENCE
COUNTY...

AT 312 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
OGDENSBURG...DE PEYSTER...HEUVELTON...NORTH GOUVERNEUR...DE KALB...
RENSSELAER FALLS...EAST DE KALB...DE KALB JUNCTION...HERMON...
PYRITES...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4449 7579 4450 7579 4461 7565 4461 7563
      4471 7550 4472 7547 4473 7547 4475 7544
      4455 7485 4412 7513 4447 7582

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:08 PM EDTSpecial Weather StatementBTVAddison67 min
May 27, 3:45 PM EDTTornado WarningBTVAddison, Rutland30 min
May 27, 4:05 PM EDTSpecial Weather StatementBTVWashington55 min
May 27, 4:11 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor64 min
May 27, 4:28 PM EDTTornado WarningBTVRutland, Windsor32 min
May 27, 4:58 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor62 min
May 27, 5:43 PM EDTSpecial Weather StatementBTVRutland32 min
May 27, 3:16 PM EDTSpecial Weather StatementBTVSt. Lawrence59 min
May 27, 3:56 PM EDTSpecial Weather StatementBTVFranklin49 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.